# SDR 97ZZZX3448

- Difficulty date: July 14, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N911D
- Make and model: Agusta A109C
- Aircraft serial: 7637
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Input Quill
- Part number: 109040304105
- Condition: Spalled
- Location: M/R Transmission
- Part time: 1,178 hours
- Component: 109040002107
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 5 MINUTES AFTER TAKEOFF, MAIN TRANSMISSION CHIP LIGHT CAME ON AND WOULD NOT ZAP OFF.  PILOT RETURNED.  TECHNICIAN REMOVED AND INSPECTED BOTH CHIP PLUGS.  TOP CHIP PLUG WAS CLEAN.  BOTTOM CHIP PLUG HAD 4 LARGE CHIPS ON IT.  TRANSMISSION FILTER WAS REMOVED AND FOUND TO CONTAIN AN EXCESSIVE AMOUNT OF METAL FILINGS.  TECHNICIANS WHO OPENED THE GEARBOX AND FOUND EXCESSIVE SPALLING ON THE INPUT QUILL AND GLEASON CROWN GEAR.  THEY ALSO FOUND A POSSIBLE CRACK IN ONE OF THE INPUT QUILL TEETH.
